Hypertension from an antidepressant.

Q: I recently came off Effexor, an antidepressant which I had been on for 3yrs. I have had some bad withdrawal symptoms and it appears it has affected my blood pressure, which is jumping between 161/92 to 146/80. Have not had blood pressure problems in past. Is this an effect of my coming off the drug?

A: Effexor use can increase blood pressure.  Some people have to stop taking Effexor to get their blood pressure back in control. It is unusual your high blood pressure started when you stopped the drug. Most withdrawal side effects of Effexor don’t last very long. The body metabolizes this drug in a short period of time.  You did not mention if you were switched to another antidepressant or how long you have been off Effexor. I suggest you discuss this further with your doctor.

Further Reading:
Side Effects & Withdrawal Symptoms of Effexor – LiveStrong.com


1 Star2 Stars3 Stars4 Stars5 Stars (1 votes, average: 3.00 out of 5)
Loading ... Loading ...